Article Text

PDF

Skeletal pigmentation due to tetracycline
  1. H. B. Hilton
  1. Department of Pathology, Princess Margaret Hospital for Children, Perth, Western Australia

    Abstract

    Two cases of pigmentation of the skeletal system due to tetracycline are reported. It is suggested that tetracycline may be stored in bone due to a tetracycline hydrochloride calcium phosphate complex after prolonged tetracycline administration, and that tetracycline may be the antibiotic of choice in certain cases of osteomyelitis. Dark pigmentation of the teeth may be due to prolonged tetracycline therapy and may be the only sign of heavy deposition into the skeletal system.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.